U.S. doctors online nowAsk doctors free
Toledo, OH
A 37-year-old female asked:

I was taking lisinipril with the water pill, but my potassium got too low and he took the water pill away. now im retaining water feet swoll, now what?

2 doctor answers4 doctors weighed in
Dr. Rick Koch
Cardiology 23 years experience
You may need: Supplemental potassium or potassium sparing diuretic.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jack Rubin
Nephrology and Dialysis 49 years experience
Retaining edema: You need to speak to your doctor about your water retention. Diuretics waste not only potassium (k) in your urine, they also waste magnesium (m). The reason why your k was low could be due to your having a low m as well. You could go back on your diuretic and take supplement k. If your m was low, you may also need m supplements. Retention of fluid is a dangerous thing. Speak to your physician asap.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 4, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.